Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 1, 2021, 5:13 PM CDT for East Feliciana Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 1, 2021, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
County East Feliciana Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350 WWUS84 KLIX 012213 SPSLIX Special Weather Statement National Weather Service New Orleans LA 513 PM CDT Sun Aug 1 2021 LAZ036-MSZ068-069-012245- East Feliciana-Wilkinson-Amite- 513 PM CDT Sun Aug 1 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN EAST FELICIANA PARISH...SOUTHEASTERN WILKINSON AND SOUTHWESTERN AMITE COUNTIES... At 512 PM CDT, a strong thunderstorm was located near Centreville, or 15 miles west of Liberty, moving south at 15 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Jackson, Clinton, Centreville, Gloster, Wilson, Norwood and Felps. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3120 9112 3119 9089 3081 9088 3081 9122 TIME...MOT...LOC 2212Z 004DEG 13KT 3114 9106 $$ GP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 4:11 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 1, 4:11 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
411 PM CDT Sun Aug 1 2021
.SHORT TERM (Tonight through Wednesday)...
The words "cold front" and "August" are not often associated
together in SE Louisiana and Southern Mississippi but stranger
things do happen. The persistent ridging over the west will allow
for deepening mid latitude low pressure across the eastern half of
the country. This pattern will allow for a quasi-stationary
boundary to slowly works it way south across Mississippi through
tonight before entering our realm on sometime Monday afternoon
into the evening. Scattered to widespread showers and
thunderstorm will develop along and ahead of the front. Monday
will likely be the most active day as far as the active weather
goes, but even so the scattered convection will likely continue
through Wednesday. With expected showers and cloud cove,
temperatures could actually be a little below the norm although
not significantly so. High temperatures will be in the mid to
upper 80s to around lower 90s. However, we should be well below
the need for any heat advisories
.LONG TERM(Thursday through Saturday)...
The long term forecast begins with the a strong 500mb high
pressure system firmly entrenched over the western half of the
CONUS. As such, there remains weak troughing in the mid level
stretching from the Great Lakes region and south into the Gulf
Coast region. Meanwhile the remnants of a weak cold front will be
meandering across the northern GoM or evening stalled across far
southern SE LA parishes. This will keep at least some chances for
scattered showers and thunderstorms across most of the area into
Saturday. Most of the activity will still generally be diurnal in
nature. However, a higher a more robust shortwave will move across
the Southeastern US and help to amplify convective activity
Friday afternoon in to Saturday, with more widespread shower and
thunderstorms expected. As far as temps go, conditions should be
close to normal for early August with highs in the lower 90s and
overnight lows in the low to mid 70s.
&&
.AVIATION (valid 18Z Sunday through 00z Tuesday)...
High pressure will keep mainly VFR conditions through the
afternoon. Isolated convection has been slow to initiate today
with only a few coastal storms and a some shower near McComb. As
such, have only kept a mention of VCTS at terminal through the
heat of the day with diurnally driven convection ending tonight.
For the Monday morning/afternoon timeframe, a weak cold front will
sag into SE LA/S MS bringing better chances for more widespread
shower or thunderstorms activity. MVFR cigs could be possible
with any storms.
&&
.MARINE...
Marine conditions will generally consist of low seas and light
southerly winds tonight and into Monday. A weak frontal boundary
will move near or into the coastal waters possibly Tuesday into
Wednesday with coverage of showers and thunderstorms increasing.
Unsettled marine conditions will continue through the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 88 72 86 / 50 90 60 50
BTR 75 89 73 87 / 50 90 70 60
ASD 77 91 74 89 / 60 90 80 70
MSY 80 92 79 89 / 50 90 80 70
GPT 77 90 74 87 / 60 90 80 60
PQL 76 92 73 87 / 60 90 80 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ034>037-039-
046>050-056>061-063>065-071-072-075>078.
GM...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ068>071-077-
080>082.
GM...None.
&&In the hours before
Special weather statement, Aug 1, 4:11 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
411 PM CDT Sun Aug 1 2021
MSZ068-069-012200-
Wilkinson-Amite-
411 PM CDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WILKINSON AND WESTERN
AMITE COUNTIES...
At 410 PM CDT, a strong thunderstorm was located near Garden City, or
20 miles northwest of Liberty, moving south at 10 mph.
Wind gusts of 25 to 30 mph, heavy rainfall, and frequent
lightning.
Locations impacted include...
Centreville, Gloster and Crosby.
Torrential rainfall is occurring with this storm, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3134 9115 3132 9112 3133 9107 3134 9106
3133 9106 3133 9103 3135 9102 3134 9099
3108 9094 3107 9125 3135 9121
TIME...MOT...LOC 2110Z 357DEG 9KT 3130 9111
95/DMSpecial weather statement, Aug 1, 4:30 PM CDT, 43 minutes before
Special Weather Statement National Weather Service New Orleans LA 430 PM CDT Sun Aug 1 2021 LAZ061-077-012200- Western Orleans-Upper Jefferson- 430 PM CDT Sun Aug 1 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ORLEANS AND NORTH CENTRAL JEFFERSON PARISHES... At 429 PM CDT, a strong thunderstorm was located over Metairie, moving west at 5 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Metairie, Avondale, Jefferson, Harahan, Westwego, Elmwood, Bridge City and River Ridge. This includes Interstate 10 in Louisiana between mile markers 226 and 231. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2993 9022 3003 9021 3002 9011 2992 9013 TIME...MOT...LOC 2129Z 110DEG 6KT 2998 9017 GP
Special weather statement, Aug 1, 4:33 PM CDT, 40 minutes before
Special Weather Statement National Weather Service New Orleans LA 433 PM CDT Sun Aug 1 2021 LAZ037-050-071-072-012200- Livingston-St. Helena-Northern Tangipahoa-Southern Tangipahoa- 433 PM CDT Sun Aug 1 2021 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN ST. HELENA...NORTH CENTRAL LIVINGSTON AND NORTHWESTERN TANGIPAHOA PARISHES... At 432 PM CDT, a strong thunderstorm was located near Kentwood, or 8 miles northeast of Greensburg, moving south at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Greensburg, Amite, Amite City, Kentwood, Independence, Roseland, Montpelier and Tangipahoa. This includes Interstate 55 in Louisiana between mile markers 38 and 62. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3097 9061 3093 9038 3058 9044 3067 9080 TIME...MOT...LOC 2132Z 016DEG 15KT 3088 9054 TD
Special weather statement, Aug 1, 4:43 PM CDT, 30 minutes before
Special Weather Statement National Weather Service New Orleans LA 443 PM CDT Sun Aug 1 2021 LAZ039-075-MSZ077-012215- Washington-Northwest St. Tammany-Pearl River- 443 PM CDT Sun Aug 1 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ST. TAMMANY... SOUTHEASTERN WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTHWESTERN PEARL RIVER COUNTIES... At 442 PM CDT, a strong thunderstorm was located near Sun, or near Bogalusa, moving south at 15 mph. Winds in excess of 35 mph are possible with this storm. Locations impacted include... Bogalusa, Picayune, Covington, Abita Springs, Sun, Bush and Crossroads. This includes Interstate 59 in Mississippi between mile markers 5 and 10. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3083 8967 3051 8961 3049 9009 3074 9006 TIME...MOT...LOC 2142Z 004DEG 14KT 3070 8986 GP
Special weather statement, Aug 1, 5:08 PM CDT, 5 minutes before
Special Weather Statement National Weather Service New Orleans LA 508 PM CDT Sun Aug 1 2021 LAZ037-012230- St. Helena- 508 PM CDT Sun Aug 1 2021 ...A STRONG THUNDERSTORM WILL AFFECT ST. HELENA PARISH... At 507 PM CDT, a strong thunderstorm was located near Montpelier, or near Greensburg, moving south at 15 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Greensburg, Montpelier and Darlington. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3091 9082 3090 9057 3066 9057 3065 9085 TIME...MOT...LOC 2207Z 004DEG 13KT 3073 9066 GP
Special weather statement, Aug 1, 5:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service New Orleans LA 513 PM CDT Sun Aug 1 2021 LAZ036-MSZ068-069-012245- East Feliciana-Wilkinson-Amite- 513 PM CDT Sun Aug 1 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN EAST FELICIANA PARISH...SOUTHEASTERN WILKINSON AND SOUTHWESTERN AMITE COUNTIES... At 512 PM CDT, a strong thunderstorm was located near Centreville, or 15 miles west of Liberty, moving south at 15 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Jackson, Clinton, Centreville, Gloster, Wilson, Norwood and Felps. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3120 9112 3119 9089 3081 9088 3081 9122 TIME...MOT...LOC 2212Z 004DEG 13KT 3114 9106 GP
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:52 PM CDT | Special Weather Statement | LIX | Orleans | 38 min |
| Aug 1, 4:30 PM CDT | Special Weather Statement | LIX | Saint Charles | 30 min |
| Aug 1, 4:33 PM CDT | Special Weather Statement | LIX | Saint Helena | 27 min |
| Aug 1, 5:08 PM CDT | Special Weather Statement | LIX | Saint Helena | 22 min |
| Aug 1, 5:20 PM CDT | Special Weather Statement | LIX | Saint Tammany | 25 min |
| Aug 1, 5:32 PM CDT | Special Weather Statement | LIX | Saint Tammany | 28 min |
| Aug 1, 5:50 PM CDT | Special Marine Warning | LIX | 55 min | |
| Aug 1, 6:40 PM CDT | Special Marine Warning | LIX | 50 min | |
| Aug 1, 6:40 PM CDT | Special Marine Warning | LIX | 65 min | |
| Aug 1, 6:58 PM CDT | Special Weather Statement | LIX | West Feliciana | 32 min |
| Aug 1, 3:00 PM CDT | Special Weather Statement | LIX | Pike | 45 min |
| Aug 1, 3:58 PM CDT | Special Weather Statement | LIX | Pike | 32 min |
| Aug 1, 4:11 PM CDT | Special Weather Statement | LIX | Wilkinson | 49 min |
| Aug 1, 4:43 PM CDT | Special Weather Statement | LIX | Pearl River | 32 min |
| Aug 1, 5:26 PM CDT | Special Weather Statement | LIX | Harrison | 34 min |
| Aug 1, 6:03 PM CDT | Special Weather Statement | LIX | Hancock | 27 min |
| Aug 1, 6:26 PM CDT | Special Weather Statement | LIX | Harrison | 34 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.